Levetiracetam induced angioedema in a patient with previous anticonvulsant hypersensitivity reaction to phenytoin and lamotrigine.

Seizure : the journal of the British Epilepsy Association

PubMedID: 22524985

Alkhotani A, McLachlan RS. Levetiracetam induced angioedema in a patient with previous anticonvulsant hypersensitivity reaction to phenytoin and lamotrigine. Seizure. 2012;21(5):407-8.
Allergic reactions to antiepileptic drugs in the form of skin rash are not uncommon but angioedema, an acute life threatening reaction is rare. Angioedema has been reported with the use of oxcarbazepine and carbamazepine. We report a case of a 33-year-old woman with focal epilepsy who developed angioedema following levetiracetam monotherapy. The patient had previous skin rashes with both phenytoin and lamotrigine. Levetiracetam was stopped and she improved after treatment with norepinephrine, antihistamines and corticosteroids.